MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK RX; CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK RX; CORONARY DILATATION CATHETER
Catalog Number 1012451-20
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.Na.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified left anterior descending artery.During removal of a 3.50x20mm nc trek balloon dilatation catheter after inflation, resistance was met with the anatomy and the catheter shaft became stretched.A 1.5mm unspecified balloon was used to inflate the stuck portion and everything was able to be removed successfully without issue.There were no adverse patient effects or clinically significant delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.Visual inspection was performed on the returned device.The reported separation and stretching were confirmed.The reported entrapped device could not be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other similar incidents/complaints from this lot.The investigation determined the reported complaints appear to be related to operational context.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.Mfr site - contact office first and last name was updated from (b)(6) to (b)(6).
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified left anterior descending artery.During removal of a3.50x20mm nc trek balloon dilatation catheter after inflation, resistance was met with the anatomy and the catheter shaft became stretched.A 1.5mm unspecified balloon was used to inflate the stuck portion and everything was able to be removed successfully without issue.There were no adverse patient effects or clinically significant delay reported.No additional information was provided.Additional information received (b)(6) 2019: the proximal shaft became separated during the procedure during removal.No additional information was provided.

Brand Name
NC TREK RX
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8865780
Report Number2024168-2019-10600
Device Sequence Number2078828
Product Code LOX
UDI-Device Identifier08717648151996
UDI-Public08717648151996
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Catalogue Number1012451-20
Device Lot Number90424G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2019
Initial Date Received by Manufacturer 07/17/2019
Supplement Date Received by Manufacturer09/24/2019
Initial Report FDA Received Date08/06/2019
Supplement Report FDA Received Date10/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;